Mathematical Research Letters

Volume 7 (2000)

Number 6

On Embedding Circle-Bundles in Four-Manifolds

Pages: 657 – 669

DOI: http://dx.doi.org/10.4310/MRL.2000.v7.n6.a1

Author

Peter Ozsváth (Princeton University)

Abstract

In this paper, we demonstrate an obstruction to finding certain splittings of four-manifolds along sufficiently twisted circle bundles over Riemann surfaces, arising from Seiberg-Witten theory. These obstructions are used to show a non-splitting result for algebraic surfaces of general type.

Full Text (PDF format)